Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 30, NWS Melbourne, FL

May 15, 2024Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2024, 6:09 AM EDT for Lake County, Volusia County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2024, 6:09 AM EDT (10:09 UTC)
Expired
May 15, 2024, 6:45 AM EDT
In force
36 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 2:47 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2458 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS52 KMLB 151009
SVRMLB
FLC069-127-151045-
/O.NEW.KMLB.SV.W.0030.240515T1009Z-240515T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
609 AM EDT Wed May 15 2024

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lake County in east central Florida...
  Central Volusia County in east central Florida...

* Until 645 AM EDT.

* At 609 AM EDT, a severe thunderstorm was located near Cassia,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Deltona, DeLand, Mount Dora, Orange City, and Lake Helen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2922 8123 2894 8106 2886 8135 2887 8136
      2888 8136 2885 8139 2879 8160 2896 8171
      2896 8166 2900 8166
TIME...MOT...LOC 1009Z 248DEG 39KT 2897 8144 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Law
2 follow-up statements
440 
WWUS52 KMLB 151035
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
635 AM EDT Wed May 15 2024

FLC069-127-151045-
/O.CON.KMLB.SV.W.0030.000000T0000Z-240515T1045Z/
Lake FL-Volusia FL-
635 AM EDT Wed May 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR EAST CENTRAL LAKE AND CENTRAL VOLUSIA COUNTIES...

At 634 AM EDT, a severe thunderstorm was located over DeLand, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Deltona, DeLand, Mount Dora, Orange City, and Lake Helen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2894 8106 2886 8135 2887 8136 2888 8136
      2885 8139 2879 8160 2890 8167 2896 8162
      2903 8153 2920 8122
TIME...MOT...LOC 1034Z 246DEG 28KT 2900 8128 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Law
166 
WWUS52 KMLB 151044
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
644 AM EDT Wed May 15 2024

FLC069-127-151054-
/O.EXP.KMLB.SV.W.0030.000000T0000Z-240515T1045Z/
Lake FL-Volusia FL-
644 AM EDT Wed May 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES WILL EXPIRE AT 645 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

LAT...LON 2894 8106 2886 8135 2887 8136 2888 8136
      2885 8139 2879 8160 2890 8167 2896 8162
      2903 8153 2920 8122
TIME...MOT...LOC 1044Z 248DEG 39KT 2903 8120 

$$

Haley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:22 AM EDT, 47 minutes earlier.

Area forecast discussion, May 15, 5:22 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
522 AM EDT Wed May 15 2024

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 522 AM EDT Wed May 15 2024

Key Messages...

-Higher shower and storm coverage today ahead of an approaching
 front, with some storms becoming strong to severe.

-Turning drier and hot into late week, with highs in the 90s
 nearing records for some locations.

-Potential for scattered showers and storms return into the
 weekend, with unseasonably hot and humid conditions continuing.

Currently...A swath of deeper moisture (PW values ~2.0 inches)
resides across north FL well ahead of a frontal boundary moving into
the southeast U.S. early this morning. Increasing moisture and
instability expected across northern portions of east central
Florida through daybreak. Band of convection already developing
across northern Lake and Volusia counties in this moist and
unstable airmass, and additional showers and storms will be
possible into the predawn hours, pushing eastward across areas
near to north of Orlando prior to sunrise. Strong to isolated
severe storms will continue to be possible with this activity,
and a Tornado Watch has been issued for Lake and Volusia counties
southward through Brevard and Osceola counties through 11 AM.

Today-Tonight...Band of deeper moisture (PW up to 1.8-2.0 inches)
will shift southward across central FL today well ahead of an
approaching front that will push into north FL this afternoon.
Mid to upper level trough will continue to shift across the
southeast U.S. leading to scattered to numerous showers and storms
developing across the area today, pushing eastward across the
area and offshore. Greatest coverage will exist across areas from
Brevard and Osceola counties northward into the morning/early
afternoon, with outflow from this system then leading to
increasing convective development across Okeechobee County and the
Treasure Coast into the afternoon/early evening. Some strong to
severe storms will continue to be possible through today, with the
primary threats being strong to locally damaging winds, coin-
sized hail, a tornado or two, and frequent lightning strikes.
Training of storms may also lead to some localized heavy rainfall
of 2-4 inches, which may lead to minor flooding.

Earlier start to convection and greater cloud cover across northern
portions of east central Florida today will limit highs to the mid
to upper 80s near to north of a line from Lake Kissimmee to
Melbourne and in the low to mid 90s south where convection will be
delayed and more sunshine will occur. Near record highs forecast
at Vero Beach and Fort Pierce today. It will be breezy with
sustained winds of 15 to 20 mph with gusts up to 30 mph possible.

Convection will weaken into tonight, with some redevelopment of
showers and storms possible overnight as front shifts southward,
mainly across Okeechobee County and the Treasure Coast. Can't rule
out a strong storm or two, but severe threat looks low. Lows will
still be mild in the upper 60s to low 70s.

Thursday-Friday...Low pressure moves off the mid Atlantic coast on
Thursday. An associated moisture boundary continues to slowly sink
southward across the Florida peninsula before temporarily stalling.
There are model disagreements in how far south the boundary may
stall. A GFS solution keeps a band of moisture along the Treasure
and across Okeechobee county while the ECMWF pushes the boundary
further into south Florida. Have kept a mention of isolated to
scattered showers and isolated lightning storms in vicinity of the
GFS moisture while keeping areas from Melbourne/ Lake Kissimmee
northward dry. Mid level troughing and an associated area of
surface low pressure moves across the central U.S. on Friday and
broad ridging builds locally. Modest moisture returns northward, and
precip chances remain limited (~ 10-20%). Coverage remains generally
focused along the Treasure Coast and into Okeechobee county Friday.

Above seasonal temperatures are forecast to range the low 90s on
Thursday while a few mid 90s across the southern interior cannot be
completely ruled out. Highs further warm into Friday, more widely
ranging the 90s. Low 90s are forecast along the immediate coast,
warming into the mid 90s across the north interior. A few areas of
upper 90s could even be reached across the interior Treasure Coast
counties and in vicinity of Lake Okeechobee. Increasing moisture will
put heat index values in the upper 90s to low 100s across much of
east central Florida.

Saturday-Wednesday...Aforementioned mid level troughing and surface
low pressure moves into the eastern U.S., moving offshore the
eastern seaboard Sunday night into Monday. Moisture increases ahead
of a cold front passage Sunday. PoPs ranging 40-50 percent on
Saturday increase to 50-60 percent Sunday, and greatest coverage is
forecast from Melbourne/ Lake Kissimmee southward on Sunday.
Conditions are forecast to dry some Monday and Tuesday behind the
front keeping isolated to scattered showers each afternoon. High
temperatures remain above normal through the period with Saturday
being the hottest day. High temperatures mostly range the mid to
upper 90s Saturday with heat indexes widely ranging the low 100s.
High temperatures a few degrees lower Sunday into early next week
but still warmer than normal with highs in the low to mid 90s.

&&

.AVIATION...
(06Z TAFs)
Issued at 522 AM EDT Wed May 15 2024

Some MVFR cigs may develop and build across mainly northern portion
of east central Florida through the predawn hours, with showers and
storms already getting off to an early start near to north of
KMCO prior to daybreak. Scattered to numerous showers and storms
will develop across the area today ahead of an approaching front.
Some strong to severe storms will be possible, mainly from Brevard
and Osceola counties northward into the morning/early afternoon,
with threat then shifting southward to include the Okeechobee and
Treasure Coast region during the afternoon hours. Tempo IFR/MVFR
conditions will occur with any of this activity, with the
potential for stronger wind gusts, hail, and heavy downpours. A
tornado or two also can not be ruled out. Breezy W/SW flow will
occur today, with speeds around 14-17 knots and gusts to 25 knots.
Winds then diminish into tonight, gradually falling to 8-10
knots.

&&

.MARINE...
Issued at 522 AM EDT Wed May 15 2024

Today-Tonight...Poor boating conditions will continue offshore where
southwest winds up to 15-20 knots will largely continue through the
day and then veer to the west into tonight. High coverage of showers
and storms expected today ahead of an approaching front, with some
strong to severe storms possible as they push offshore, producing
stronger wind gusts and frequent lightning strikes. A waterspout or
two will also be possible across the waters with this offshore
moving convection.

Thursday-Sunday...(Previous Discussion) Boating conditions are
forecast to remain generally favorable late this week into the
weekend across the local Atlantic waters. Offshore winds 10 to 15
knots on Thursday will veer to out of the southeast on Friday,
becoming southerly to southwesterly Saturday and Sunday. Seas will
remain between 1 to 3 feet through the period, with some portions
of the offshore waters potentially reaching 4 feet at times.
Isolated to scattered showers and isolated storms will be possible
across the local waters, with storms expected to move offshore.

&&

.FIRE WEATHER...
Issued at 522 AM EDT Wed May 15 2024

The wetter pattern will continue today, with another round of
strong to severe storms pushing through the area. This will be
followed by drying Thursday and Friday into late week. Min RH
values are forecast to remain above critical thresholds today, but
then should fall as low as 35 percent across portions of the
interior on Thursday afternoon. Winds will breezy out of the
southwest to west on Wednesday with little chance for a sea
breeze. Slightly less westerly flow Thursday should allow the sea
breeze to develop in the afternoon. High temperatures warm into
the mid 90s Wednesday across southern sections with heat index
values between 100-105. Widespread low to mid 90s Thursday but
lower humidity will limit the heat indices. Very good to excellent
smoke dispersion expected today and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  69  91  69 /  80  10   0   0
MCO  87  72  92  70 /  80  10  10   0
MLB  91  72  91  70 /  70  30  10   0
VRB  94  71  93  71 /  60  40  30   0
LEE  85  71  91  70 /  80  10   0   0
SFB  88  71  93  70 /  80  10   0   0
ORL  88  72  92  71 /  80  10  10   0
FPR  94  71  93  70 /  60  40  30   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 11 AM EDT this morning for FLZ041-044>046-
     053-141-144-247-347-447-547-647-747.

AM...Tornado Watch until 11 AM EDT this morning for AMZ550-552.

&&

SHORT TERM...Weitlich
LONG TERM...Law
AVIATION...Weitlich
Hazardous weather outlook, May 14, 11:22 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1122 PM EDT Tue May 14 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-151200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1122 PM EDT Tue May 14 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
There is a risk for a few strong to severe storms tonight and into
early Wednesday morning, especially along and north of the
Interstate 4 corridor as storms move into East Central
Florida from the northwest. The greatest potential for storms
tonight will be from Brevard to Osceola counties northward

Main storm hazards will be frequent lightning strikes, gusty
winds of 40 to 50 mph with isolated up to 60 mph, large hail up to
1 inch, and a tornado or two are also possible in and near the
strongest storms that develop. There is a very low risk for a
waterspout along the coast and along and north of the Interstate 4
corridor.

.FLOOD IMPACT...
Areas that see repeated storms could experience localized, minor
flooding of urban and poorly drained locations.

.RIP CURRENT IMPACT...
There is a moderate risk of life-threatening rip currents at all
Atlantic beaches tonight.

.MARINE THUNDERSTORM GUST IMPACT...
Offshore-moving lightning storms are possible tonight, especially
from Indian River to Osceola counties northward. A few erratic
wind gusts of 35 to 45 knots may occur in their vicinity. Be
prepared to return to port if you see dark storm clouds
approaching.

.WIND AND SEA IMPACT...
Outside of storms, southeast winds will generally range 15 to 20
knots over the local Atlantic waters tonight, and intracoastal
waters will remain choppy. A Small Craft Advisory continues for
waters beyond 20 nautical miles, as winds are forecast to freshen
to 20 to 25 knots over the Gulf Stream tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered storms will remain in the forecast through at least
Wednesday as a cold front settles into Central Florida. Unstable
conditions and strong wind energy will continue to promote at
least a Marginal Risk for strong to severe storms on Wednesday.
The risk for severe weather quickly decreases beginning Thursday.

A spell of unusually hot weather, for mid-May, will continue
through at least Saturday. Daytime highs will reach well into the
90s each afternoon. A low to moderate risk of heat-related illness
will persist for those sensitive to the heat.

Poor boating conditions will persist over the offshore waters on
Wednesday as winds slowly subside.

A moderate risk of life-threatening rip currents is expected again
on Wednesday.

Scattered storms will become more common again this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Kelly/Watson

In the hours before

Special weather statement, May 15, 3:07 AM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
307 AM EDT Wed May 15 2024

FLZ041-044-150745-
Northern Lake County FL-Inland Volusia FL-
307 AM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES THROUGH 345 AM EDT...

At 306 AM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake, and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2926 8142 2926 8135 2925 8135 2908 8164
      2928 8164 2930 8165 2931 8167 2932 8168
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0706Z 254DEG 23KT 2931 8173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, May 15, 4:57 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
457 AM EDT Wed May 15 2024

FLZ041-141-150930-
Coastal Volusia FL-Inland Volusia FL-
457 AM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VOLUSIA COUNTY
THROUGH 530 AM EDT...

At 456 AM EDT, Doppler radar was tracking a strong thunderstorm near
Holly Hill, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand, and South Daytona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2943 8107 2914 8092 2905 8144 2907 8146
      2909 8146 2909 8149 2911 8151 2917 8152
      2919 8155 2920 8154 2928 8142 2926 8142
      2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 0856Z 243DEG 33KT 2928 8097

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Law
Special weather statement, May 15, 5:03 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
503 AM EDT Wed May 15 2024

FLZ044-046-150945-
Northern Lake County FL-Seminole FL-
503 AM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEMINOLE AND
CENTRAL LAKE COUNTIES THROUGH 545 AM EDT...

At 503 AM EDT, Doppler radar was tracking a strong thunderstorm over
Emeralda, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sanford, Leesburg, Eustis, Tavares, and Lady Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2905 8164
      2907 8164 2910 8150 2886 8135 2885 8136
      2885 8135 2880 8132 2878 8182 2878 8195
TIME...MOT...LOC 0903Z 253DEG 34KT 2892 8181

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Law
Special weather statement, May 15, 5:44 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
544 AM EDT Wed May 15 2024

FLZ041-044-046-144-151030-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
544 AM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND WEST CENTRAL VOLUSIA COUNTIES THROUGH 630 AM EDT...

At 544 AM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, DeLand, Leesburg, Eustis, and Tavares.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2910 8164 2921 8139 2886 8115 2879 8156
      2879 8165 2877 8166 2871 8195
TIME...MOT...LOC 0944Z 244DEG 35KT 2891 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:01 PM EDTSpecial Marine WarningMLB89 min
May 14, 8:27 PM EDTSpecial Weather StatementMLBMartin33 min
May 14, 8:32 PM EDTSpecial Marine WarningMLB88 min
May 14, 9:00 PM EDTSpecial Weather StatementMLBSaint Lucie15 min
May 14, 9:06 PM EDTSpecial Marine WarningMLB54 min
May 14, 9:19 PM EDTSpecial Weather StatementMLBMartin41 min
May 14, 9:21 PM EDTSpecial Marine WarningMLB54 min
May 15, 3:07 AM EDTSpecial Weather StatementMLBFlagler38 min
May 15, 3:26 AM EDTSevere Thunderstorm WarningMLBLake, Volusia49 min
May 15, 4:06 AM EDTSevere Thunderstorm WarningMLBLake, Volusia54 min
May 15, 4:10 AM EDTTornado WarningMLBLake, Volusia50 min
May 15, 4:11 AM EDTSpecial Marine WarningMLB94 min
May 15, 4:25 AM EDTSevere Thunderstorm WarningMLBLake32 min
May 15, 4:57 AM EDTSpecial Weather StatementMLBVolusia33 min
May 15, 5:03 AM EDTSpecial Weather StatementMLBLake42 min
May 15, 5:42 AM EDTSpecial Marine WarningMLB63 min
May 15, 5:44 AM EDTSpecial Weather StatementMLBLake46 min
May 15, 6:42 AM EDTSpecial Marine WarningMLB93 min
May 15, 6:43 AM EDTSpecial Weather StatementMLBVolusia32 min
May 15, 7:01 AM EDTSpecial Weather StatementMLBSeminole, Volusia44 min
May 15, 8:16 AM EDTSpecial Marine WarningMLB29 min
May 15, 8:22 AM EDTSpecial Weather StatementMLBBrevard23 min
May 15, 8:29 AM EDTSpecial Weather StatementMLBOrange, Seminole31 min
May 15, 9:30 AM EDTSpecial Weather StatementMLBBrevard30 min
May 15, 9:34 AM EDTSpecial Marine WarningMLB56 min
May 15, 10:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 10:27 AM EDTSpecial Weather StatementMLBOsceola18 min
May 15, 10:44 AM EDTSpecial Weather StatementMLBOsceola31 min
May 15, 11:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 11:13 AM EDTSpecial Marine WarningMLB62 min
May 15, 11:38 AM EDTSpecial Weather StatementMLBOsceola37 min
May 15, 11:56 AM EDTSpecial Weather StatementMLBOsceola34 min
May 15, 11:58 AM EDTSpecial Weather StatementMLBIndian River32 min
May 15, 12:07 PM EDTSpecial Marine WarningMLB53 min
May 15, 12:13 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River32 min
May 15, 12:30 PM EDTSpecial Weather StatementMLBIndian River30 min
May 15, 12:39 PM EDTSpecial Weather StatementMLBOsceola36 min
May 15, 12:41 PM EDTSpecial Weather StatementMLBOkeechobee49 min
May 15, 12:44 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River46 min
May 15, 12:49 PM EDTSpecial Marine WarningMLB56 min
May 15, 12:52 PM EDTSpecial Weather StatementMLBSaint Lucie38 min
May 15, 12:59 PM EDTSpecial Marine WarningMLB61 min
May 15, 1:19 PM EDTSpecial Marine WarningMLB56 min
May 15, 1:21 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:27 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie33 min
May 15, 1:29 PM EDTSpecial Weather StatementMLBSaint Lucie31 min
May 15, 1:42 PM EDTSpecial Weather StatementMLBOkeechobee33 min
May 15, 1:47 PM EDTSpecial Marine WarningMLB58 min
May 15, 1:49 PM EDTSpecial Weather StatementMLBLake26 min
May 15, 1:51 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:53 PM EDTSpecial Weather StatementMLBOkeechobee37 min
May 15, 2:00 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 15, 2:11 PM EDTSpecial Marine WarningMLB64 min
May 15, 2:14 PM EDTSpecial Weather StatementMLBOkeechobee16 min
May 15, 2:37 PM EDTSpecial Weather StatementMLBSeminole23 min
May 15, 2:41 PM EDTSpecial Weather StatementMLBSeminole34 min
May 15, 2:44 PM EDTSpecial Marine WarningMLB61 min
May 15, 2:46 PM EDTSpecial Marine WarningMLB59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.